Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 4, 1997, 10:59 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1997, 10:59 PM PDT (05:59 UTC)
- Expired
- Aug 5, 1997, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3317 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 050559 FFWLAS NVC017-050900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1059 PM PDT MON AUG 4 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 AM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...NORTHEASTERN LINCOLN COUNTY AT 1050 PM THE LINCOLN COUNTY SHERIFF'S OFFICE REPORTED THAT A WALL OF WATER 6 FEET HIGH WAS FLOWING DOWN THE EAGLE VALLEY WASH IN NORTHEAST LINCOLN COUNTY. THIS IS WITHIN 20 MILES UPSTREAM OF THE EAGLE VALLEY RESERVOIR. AREAS IN THE WARNING INCLUDE THE FOUR CAMPGROUNDS IN THE EAGLE VALLEY RESERVOIR AREA: RANCH CAMPGROUND... HORSETHIEF GULCH CAMPGROUND...MEADOW VALLEY CAMPGROUND...AND SPRING VALLEY STATE PARK. THIS ALSO INCLUDES FURTHER DOWNSTREAM TO URSINE. THERE ARE CURRENTLY NO THUNDERSTORMS IN THIS AREA...HOWEVER HEAVY RAINFALL EARLIER IN THE DAY IS ASSUMED TO HAVE LED TO THIS REPORTED FLOOD. THIS IS A DANGEROUS SITUATION. ALL PERSONS IN THIS AREA ARE ADVISED TO MOVE TO HIGHER GROUND IMMEDIATELY. THE LINCOLN COUNTY SHERIFF'S OFFICE IS ATTEMPTING SEARCH AND RESCUE OPERATIONS. BE ESPECIALLY CAUTIOUS AT NIGHT W8HEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 8:52 PM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 4, 8:52 PM PDT, 2 hours 7 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 852 PM PDT MON AUG 4 1997 WEAK TROF SHOWS UP IN WATER VAPOR RIPPLING THRU CNTRL NV AND APPRS TO BE CULPRIT TO SET OFF AREA STRONG TSTMS S-CNTRL NV THIS EVENING. NEW ETA PICKS UP ON HIGH LVL JETLET AND KICKS SYS OFF INTO UT LATER TON. LOW LVL CONV BOUNDRY IN PLACE FROM VIRGIN RVR INTO LAS VEGAS VLY...BUT CU FIELD ALSO APPRS MOSTLY FALLING APART IN THE SOUTH. AT THIS TIME ONLY EXPECTING BRIEF GUSTY N WINDS TO MOVE INTO PARTS OF XTRM SRN NV/NW AZ DURING THIS LATE EVENING. TINY AREA OF LINGERING CNVCTN REMAINS OVER NV TEST SITE E OF BEATTY THAT CUD DRIFT BACK INTO LINCOLN COUNTY LATER THIS EVENING AS WELL...SO WILL MAINTAIN ISOLD THAT AREA THIS EVE. ISOLD CONVCTN ALONG SIERRA CREST THAT SPREAD BRIEFLY INTO OWENS VALLEY HAS ALMOST ENTIRELY DSPTD. FASCINATING SPREAD OF MCS REMNANTS N-NWRD ALONG MEX COAST IN GULF OF CA THRUOUT THE DAY HAS APPRNTLY FALLEN APART. STILL MIGHT XPCT SOME SHALLOW SURGE UP INTO LOWER CO VLY LATER TON...BUT PROBLY NOT TO XTNT IT WOULDVE HAD IF MCS HAD PERSISTED LATER. LAS 0000. MAC SRN NV...NONE ERN CA...NONE NW AZ ...NONE
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.